Alert archive / Idaho / Wind Advisories in 2020

Wind Advisory 8, NWS Pocatello, ID

April 10, 202013 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Apr 10, 2020, 4:13 AM MDT for 13 counties in Idaho. It took effect at Apr 11, 2020, 2:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2020, 4:13 AM MDT (10:13 UTC)
In effect from
Apr 11, 2020, 2:00 PM MDT
Expired
Apr 11, 2020, 10:03 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 9 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 10.2 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2020-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2020-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WWUS75 KPIH 101013
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
413 AM MDT Fri Apr 10 2020

IDZ051-052-054>057-102200-
/O.NEW.KPIH.WI.Y.0008.200411T2000Z-200412T0700Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Lower Snake River Plain-
Eastern Magic Valley-Southern Hills/Albion Mountains-
Raft River Region-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, 
Oakley, Albion, Almo, Malta, Rockland, and Holbrook
413 AM MDT Fri Apr 10 2020

...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 1 AM MDT
SUNDAY...

* WHAT...Southwest to West shifting Northwest to North Winds at 25
  to 35 mph with gusts up to 50 mph expected.

* WHERE...The Lower Snake River Plain, Raft River Region, South
  Highlands and Arco Desert.

* WHEN...From 2 PM Saturday to 1 AM MDT Sunday with peak
  conditions expected during the late afternoon. 

* IMPACTS...Blowing Dust is likely in areas where dirt and dust
  can easily be disturbed. Unsecured objects can easily be strewn
  about and tree limbs could be blown down.

* ADDITIONAL DETAILS...Those who recreate on American Falls 
  Reservoir will experience choppy waters due to gusts upwards of 
  45 mph. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
Use extra caution when driving, especially if operating a high 
profile vehicle. If you encounter dense blowing dust or approach 
it along the roadway, do not drive through these conditions. 
Secure loose outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
4 follow-up statements
036 
WWUS75 KPIH 102012
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
212 PM MDT Fri Apr 10 2020

IDZ053-111300-
/O.EXA.KPIH.WI.Y.0008.200411T2000Z-200412T0700Z/
Upper Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and St. Anthony
212 PM MDT Fri Apr 10 2020

...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 1 AM MDT
SUNDAY...

* WHAT...Southwest to West shifting Northwest to North Winds at 25
  to 35 mph with gusts up to 40 mph expected.

* WHERE...The Upper Snake River Plain.

* WHEN...From 2 PM Saturday to 1 AM MDT Sunday with peak 
  conditions expected during the late afternoon.

* IMPACTS...Blowing Dust is likely in areas where dirt and dust 
  can easily be disturbed. Unsecured objects can easily be 
  strewn about and tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ051-052-054>057-111300-
/O.CON.KPIH.WI.Y.0008.200411T2000Z-200412T0700Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Lower Snake River Plain-
Eastern Magic Valley-Southern Hills/Albion Mountains-
Raft River Region-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Pocatello, Blackfoot, 
American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, 
Oakley, Albion, Almo, Malta, Rockland, and Holbrook
212 PM MDT Fri Apr 10 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 1 AM MDT
SUNDAY...

* WHAT...Southwest to West shifting Northwest to North Winds at 
  25 to 35 mph with gusts up to 50 mph expected.

* WHERE...The Lower Snake River Plain, Raft River Region, South 
  Highlands and Arco Desert.

* WHEN...From 2 PM Saturday to 1 AM MDT Sunday with peak 
  conditions expected during the late afternoon.

* IMPACTS...Blowing Dust is likely in areas where dirt and dust 
  can easily be disturbed. Unsecured objects can easily be 
  strewn about and tree limbs could be blown down.

* ADDITIONAL DETAILS...Those who recreate on American Falls 
  Reservoir will experience choppy waters due to gusts upwards 
  of 45 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when
driving, especially if operating a high profile vehicle. If you
encounter dense blowing dust or approach it along the roadway, do
not drive through these conditions. Secure loose outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
689 
WWUS75 KPIH 111107
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
507 AM MDT Sat Apr 11 2020

IDZ052-053-112100-
/O.EXT.KPIH.WI.Y.0008.200411T2000Z-200412T0600Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
507 AM MDT Sat Apr 11 2020

...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

* WHAT...West to Northwest winds 20 to 30 mph with gusts up to 45
  mph expected.

* WHERE...The Upper Snake River Plain and Arco Desert.  

* WHEN...From 2 PM this afternoon to midnight MDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Expect blowing dust to reduce visibility on
  roadways at times this afternoon and evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ051-054>057-112100-
/O.CON.KPIH.WI.Y.0008.200411T2000Z-200412T0700Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Including the cities of Shoshone, Richfield, Carey, Pocatello, 
Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, 
Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook
507 AM MDT Sat Apr 11 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
1 AM MDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected
  shifting to the North after sunset.  

* WHERE...The Lower Snake Plain, Raft River Region and South
  Highlands.  

* WHEN...From 2 PM this afternoon to 1 AM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust on roadways may reduce
  visibility at times and very choppy waters expected on American
  Falls Reservoir with gusts of 40 to 50 mph.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
320 
WWUS75 KPIH 112004
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
204 PM MDT Sat Apr 11 2020

IDZ051-054>057-120700-
/O.CON.KPIH.WI.Y.0008.000000T0000Z-200412T0700Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Including the cities of Shoshone, Richfield, Carey, Pocatello, 
Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, 
Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook
204 PM MDT Sat Apr 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected shifting to the North after sunset.

* WHERE...The Lower Snake Plain, Raft River Region and South 
  Highlands.

* WHEN...From 2 PM this afternoon to 1 AM MDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust on roadways may reduce 
  visibility at times and very choppy waters expected on 
  American Falls Reservoir with gusts of 40 to 50 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ052-053-120600-
/O.CON.KPIH.WI.Y.0008.000000T0000Z-200412T0600Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
204 PM MDT Sat Apr 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...West to Northwest winds 20 to 30 mph with gusts up to 
  45 mph expected.

* WHERE...The Upper Snake River Plain and Arco Desert.

* WHEN...From 2 PM this afternoon to midnight MDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Expect blowing dust to reduce visibility 
  on roadways at times this afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
801 
WWUS75 KPIH 120403
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1003 PM MDT Sat Apr 11 2020

IDZ051-054>057-120515-
/O.CAN.KPIH.WI.Y.0008.000000T0000Z-200412T0700Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Including the cities of Shoshone, Richfield, Carey, Pocatello, 
Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, 
Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook
1003 PM MDT Sat Apr 11 2020

...WIND ADVISORY IS CANCELLED...

Wind speeds have fallen below advisory levels and thus the Wind
Advisory has been cancelled for the remainder of the evening.

$$

IDZ052-053-120515-
/O.CAN.KPIH.WI.Y.0008.000000T0000Z-200412T0600Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
1003 PM MDT Sat Apr 11 2020

...WIND ADVISORY IS CANCELLED...

Wind speeds have fallen below advisory levels and thus the Wind
Advisory has been cancelled for the remainder of the evening.

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 9, 1:46 PM MDT, 14 hours 27 minutes earlier.

Area forecast discussion, Apr 9, 1:46 PM MDT, 14 hours 27 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
146 PM MDT Thu Apr 9 2020

.SHORT TERM...Tonight through Saturday. Ridging continues to
extend into the PAC NW from the East Pacific waters while a cutoff
low slowly migrates across southern NV. Moisture from the cutoff
low should remain in Utah tonight. Ridging will begin to shift
southward tomorrow as an upper trough drives in from the
northwest. The trough and associated cold front will push into the
area late Friday night. A few rainshowers may develop ahead of the
front as early as Friday afternoon, mainly from Palisades up to
the Island Park area. By Saturday, showers will become more
widespread in the vicinity of the front, and afternoon
thunderstorms will be possible over the Eastern Highlands. Winds
are expected to gust to around 40 to 50 mph across the Magic
Valley, Lower Snake River Plain, and the South Central Highlands
Saturday afternoon and evening. Winds could be strong enough to
cause blowing dust across these areas. We'll evaluate the next
couple model runs to determine how to handle any relevant watches
or warnings. Hinsberger

.LONG TERM...Saturday night through next Thursday. Sunday will be
sharply colder across eastern Idaho, on the order of 15 to 20
degrees, with gusty north winds to start the day. Winds in the
20-30 mph range are possible in spots around daybreak but should
gradually subside a bit as the day progresses. Some isolated to
scattered snow showers will be possible Sunday especially over the
eastern Highlands. A slow warming trend will begin to start the
upcoming work week but it will take a few days for temps to get
back closer to climatological norms as NW flow aloft will keep the
temperature increase a gradual one. Some isolated mountain snow
showers will remain possible with this pattern through midweek
with partly cloudy skies expected across much of the area.
McKaughan

&&

.AVIATION...
VFR conditions expected through the period with mainly clear skies.
Winds may get a bit gusty for the remainder of the afternoon across
the Snake Plain and Magic Valley. Winds overnight will shift from NE
to more southerly and begin to increase in strength as we move into
Friday. Some fog will be possible tonight in and around DIJ but
confidence isn't overly high. McKaughan

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

Nearby

Wind Advisories in Idaho, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.